Discussions that mention heparin

High & Low Blood Pressure board


Donna,

DON'T restrict your potassium foods while taking thiazides...potassium is the MAJOR cation of every cell of the body. It is only present in tiny amounts in the blood stream.
If you restrict it and draw down the intracellular potassium of the body to an appreciable extent, you could wind up in dire straits.
Eat your normal and reasonable amounts of both sodium and potassium while on diuretics (and enjoy the orange juice.)

Maybe you'll find this interesting:
[quote]HYPERKALEMIA

Hyperkalemia may be caused by ketoacidosis (diabetic coma), myocardial infarction (heart attack), severe burns, kidney failure, fasting, bulimia nervosa, gastrointestinal bleeding, adrenal insufficiency, or Addison's disease. Diuretic drugs, cyclosporin, lithium, heparin, ACE inhibitors, beta blockers, and trimethoprim can increase serum potassium levels, as can heavy exercise. The condition may also be secondary to hypernatremia (low serum concentrations of sodium). Symptoms may include:

weakness

nausea and/or abdominal pain

irregular heartbeat (arrhythmia)

diarrhea

muscle pain
Hyperkalemia may be caused by ketoacidosis (diabetic coma), myocardial infarction (heart attack), severe burns, kidney failure, fasting, bulimia nervosa, gastrointestinal bleeding, adrenal insufficiency, or Addison's disease. Diuretic drugs, cyclosporin, lithium, heparin, ACE inhibitors, beta blockers, and trimethoprim can increase serum potassium levels, as can heavy exercise. The condition may also be secondary to hypernatremia (low serum concentrations of sodium). Symptoms may include:

Lenin,
What about ARBs? Can they increase Potassium levels too?
Cass